advertisement
Question
Posted by: Ayesha | 2011/04/11

Heavy / long periods

I am a 44 yr old woman who had a tubal ligation 12yrs ago. I have always experienced heavy bleeding and periods lasting an average of 10 days. I went on Femodene ED and have been on it for several years in order to keep my periods short and manageable. I recently stopped taking it as it is advised that women over 40 should not use the pill. What can I use to alleviate the long periods - I end up with pimples from using pads for long periods of time - tampons are uncomfortable and unable to hold the amount of fluid, it comes through within an hour, sometimes less, and while my libido has improved since going off the pill, my sex life is suffering because I''m either bleeding or recovering from painful pimples.
What can I do about this - I am not on a medical aid.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

You need to check that there is 0othing wrong with your uterus causing the heavy periods. If not, the Mirena is an option. The Pill is okay to use if you do not smoke and have no risk factors for heart disease or thrombosis.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: gynaedoc | 2011/04/13

You need to check that there is 0othing wrong with your uterus causing the heavy periods. If not, the Mirena is an option. The Pill is okay to use if you do not smoke and have no risk factors for heart disease or thrombosis.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement